MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A2040-200
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.Based on the information provided, the reported balloon rupture appears to be due to operational circumstances of the procedure.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar incidents.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional device referenced is filed under a separate medwatch report.
 
Event or Problem Description
It was reported that the patient underwent a peripheral procedure to treat a target lesion in the heavily calcified right superficial femoral artery.The 4.0 x 120 mm armada 14 dilatation catheter was advanced to the target lesion.An attempt was made to inflate the balloon; however, on the first inflation, the balloon ruptured at 10 atmospheres (atm), possibly due to the vessel calcification.The device was removed without difficulty.The 6.0 x 20 mm armada 18 dilatation catheter was then advanced to the target lesion.This device was inflated to 10 atm and a rupture occurred at 10 atm, possibly due to the vessel calcification.The device was removed without difficulty.A non-abbott dilatation catheter was used.There was no adverse patient effect and no clinically significant delay.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6024579
Report Number2024168-2016-06893
Device Sequence Number10972934
Product Code LIT
UDI-Device Identifier08717648156175
UDI-Public(01)08717648156175(17)190630(10)6010741
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberA2040-200
Device Lot Number6010741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2016
Initial Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight83